Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Bulletin of the American Mathematical Society
Bulletin of the American Mathematical Society
ISSN 1088-9485(online) ISSN 0273-0979(print)


Möbius invariance of knot energy

Authors: Steve Bryson, Michael H. Freedman, Zheng-Xu He and Zhenghan Wang
Journal: Bull. Amer. Math. Soc. 28 (1993), 99-103
MSC: Primary 57M25; Secondary 57N45, 58E10
MathSciNet review: 1168514
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A physically natural potential energy for simple closed curves in $ {\textbf{R}}^{3}$ is shown to be invariant under Möbius transformations. This leads to the rapid resolution of several open problems: round circles are precisely the absolute minima for energy; there is a minimum energy threshold below which knotting cannot occur; minimizers within prime knot types exist and are regular. Finally, the number of knot types with energy less than any constant M is estimated.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC: 57M25, 57N45, 58E10

Retrieve articles in all journals with MSC: 57M25, 57N45, 58E10

Additional Information

PII: S 0273-0979(1993)00348-3
Article copyright: © Copyright 1993 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia